Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 344, NWS North Platte, NE

July 25, 2005Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 25, 2005, 9:30 AM CDT for Custer County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2005, 9:30 AM CDT (14:30 UTC)
Expired
Jul 25, 2005, 10:15 AM CDT
In force
45 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Custer County, NE

The radar

The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-399 J/kg
Mixed-layer LCL
2620 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 251430
SVRLBF
NEC041-251515-
/O.NEW.KLBF.SV.W.0344.050725T1430Z-050725T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
930 AM CDT MON JUL 25 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA

* UNTIL 1015 AM CDT

* AT 926 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MERNA...OR ABOUT 11 MILES NORTHWEST OF
  BROKEN BOW...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GATES BY 945 AM CDT
  SARGENT BY 1015 AM CDT

LAT...LON 4171 9991 4141 9976 4144 9925 4174 9924

$$

BUTTLER
2 follow-up statements
000 
WWUS53 KLBF 251450
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
949 AM CDT MON JUL 25 2005

NEC041-251515-
/O.CON.KLBF.SV.W.0344.000000T0000Z-050725T1515Z/
CUSTER NE-
949 AM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1015 AM CDT FOR
NORTHEASTERN CUSTER COUNTY...

AT 946 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 7 MILES SOUTH OF GATES...OR ABOUT 10 MILES
NORTH OF BROKEN BOW...MOVING NORTHEAST AT 25 MPH.

ANOTHER STRONG TO SEVERE THUNDERSTORM LOCATED 4 MILES NORTHEAST OF 
GATES...WILL CONTINUE TO MOVE TO THE NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SARGENT BY 1015 AM CDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4171 9991 4141 9976 4144 9925 4174 9924

$$

BUTTLER
000 
WWUS53 KLBF 251513
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1012 AM CDT MON JUL 25 2005

NEC041-251522-
/O.EXP.KLBF.SV.W.0344.000000T0000Z-050725T1515Z/
CUSTER NE-
1012 AM CDT MON JUL 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUSTER COUNTY
EXPIRES AT 1015 AM CDT...

THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUSTER COUNTY WILL 
BE ALLOWED TO EXPIRE AT 1015 AM CDT. SHOWERS AND THUNDERSTORMS ARE 
STILL POSSIBLE OVER FAR NORTHEASTERN PORTIONS OF CUSTER COUNTY. AT 
THIS TIME...NO ADDITIONAL SEVERE WEATHER IS EXPECTED.

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4171 9991 4141 9976 4144 9925 4174 9924

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:32 AM CDT, 5 hours 58 minutes earlier.

Area forecast discussion, Jul 25, 3:32 AM CDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 AM CDT MON JUL 25 2005

...FORECAST FOCUS CENTERED AROUND COLD FRONT AND ASSOCIATED PRECIP
CHANCES ALONG WITH EXTEND OF COOL DOWN BEHIND THE FRONT.

.DISCUSSION...
SEVERAL BOUNDARIES ACROSS THE REGION THIS MORNING WITH AREAS OF
SHOWERS AND THUNDERSTORMS SCATTERED ACROSS THE DAKOTAS SOUTH THROUGH
NEBRASKA INTO KANSAS. WILL COVER THIS MORNING WITH ISOLATED WORDING
ALTHOUGH MOST AREAS WILL SEE VERY LITTLE IN RAIN.

COLD FRONT PUSHING INTO S DAKOTA THIS MORNING AND WILL ROAR THROUGH
THE FORECAST AREA THIS AFTERNOON AND EVENING. TEMPS WILL FALL QUICKLY
BEHIND THE FRONT WITH THUNDERSTORMS POSSIBLE BOTH AHEAD AND BEHIND
THE FRONT. AHEAD WILL BE FORCED BY THE FRONT ITSELF WITH COLD POOL
SHOWERS AND EMBEDDED THUNDER BEHIND. SOME OF THE THUNDERSTORMS WILL
BE SEVERE ALTHOUGH HEAVY RAIN MAY BE THE BIGGEST CONCERN. LAST NIGHTS
00Z KLBF SOUNDING HAD PWS AT 1.67 INCHES WHICH IS NEARING ON 170
PERCENT OF NORMAL. BY 00Z TUESDAY MODEL SOUNDING INCREASE PWS TO
2.00+ INCHES ACROSS THE SOUTHEAST ZONES...ALONG THE FRONT. STORMS ARE
EXPECTED TO BE MOVING AT A DECENT CLIP SO ACCUMULATING RAIN WILL
BE VERY ISOLATED...BUT THE STORMS WILL LIKELY PRODUCE BRIEF BUT VERY
INTENSE RAINFALL.

NEXT CONCERN WILL TEMPS FOR TUES AND TUES NIGHT. GUIDANCE CONTINUE TO
SHOW 15 DEGREES BELOW NORMAL...HOWEVER WITH QUICKER MOVEMENT OF
FRONT...CLOUDS WILL LIKELY DISPERSE EARLIER IN THE DAY GIVING WAY TO
A WARMING SUN. WILL CONTINUE A GOOD 5 DEGREES ABOVE GUIDANCE. COLD
AIR REMAINS IN PLACE FOR TUES NIGHT WITH GUIDANCE NUMBERS ONLY A
COUPLE OF DEGREES AWAY FROM RECORD. ALTHOUGH IT IS POSSIBLE...
WONDERING IF AFTER THE EXTENSIVE HEAT WAVE...HOW POSSIBLE.

ON WEDNESDAY A RIDGE BEGINS TO RETURN TO THE CENTRAL ROCKIES...AND
TEMPS WILL REBOUND INTO THE 90S BY WEEKS END. CURRENT MODELS ARE NOT
BUILDING NEARLY AS STRONG OF A RIDGE AS LAST WEEK...ALTHOUGH THIS
RIDGE WILL LIKELY BRING AN END TO PRECIPITATION. EXCEPTION MAY BE
ISOLATED STORMS DEVELOPING OF THE ROCKIES AND MOVING EAST INTO THE
WESTERN ZONES...HOWEVER WILL LEAVE DRY AS THIS WILL BE SHORT WAVE
DEPENDENT AND TIMING THIS FAR OUT IS NOT POSSIBLE.

&&

LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MASEK
Hazardous weather outlook, Jul 25, 5:07 AM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
507 AM CDT MON JUL 25 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-261000-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
507 AM CDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT
ACROSS THE ENTIRE OUTLOOK AREA AS A STRONG COLD FRONT MOVES SOUTH
ACROSS THE AREA. THE MAIN THREAT WITH STORMS THAT DO DEVELOP WILL BE
STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COOLER DRIER AIR WILL MOVE INTO THE OUTLOOK AREA ON TUESDAY WITH DRY
CONDITIONS EXPECTED THROUGH THE WEEKEND.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT ACROSS
THE OUTLOOK AREA.

POWER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 9:38 AM CDTSevere Thunderstorm WarningLBFLogan, Thomas58 min
Jul 25, 4:39 PM CDTSevere Thunderstorm WarningLBFGarden66 min
Jul 25, 5:44 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln61 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.